MAUDE Adverse Event Report: BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC
Catalog Number 305760
Medical Device Problem Codes Leak/Splash (1354); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Date of incident (yyyy-mm-dd): (b)(6) 2025.Ahs optional report to cmdsnet (health canada): incident details: attempted to attach the 5/8 bd eclipse needle to the mmrvar syringe and it was challenging to get the hub of the needle to secure onto the mmrvar syringe.In fact, the adjoining part of the mmrvar syringe started to come away from the syringe.When it did join it was crooked and wobbly.Showed same to cdn, she advised to attempt to try another needle.Same done and join and needle felt stable and secure.Primed needle no leakage noted.Then administered vaccine at which point vaccine was leaking out of the join area.Withdrew needle and reported to parent and cdn.Confirmed with cdn as to how to proceed, confirmed same with ipsm.Re administered mmrvar vaccine in the other limb.There was no serious harm reported.9/13 customer response.Yes.The dose needed to be repeated in the other limb, no reported adverse events to the nurse or the patient.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305760 and lot number 2011007.The review did not reveal any abnormalities detected during the production process that could have contributed to the reported defect, and all quality tests were found to be within specification.To aid in the investigation of this issue, one (1) physical sample was returned for evaluation by our quality team.The sample shipment contained a used eclipse needle assembled with a vaccine with a luer lock connection.The snap clip was not activated, which is crucial to assure the proper connection for the eclipse needle.Moreover, a luer lock connection was used when the eclipse needle is recommended to be used with a luer slip connection.As a result, the handling of the product itself needs to be considered as part of the cause for this reported incident.As the needle was used and full of crystalized medicine, it was not possible to reproduce the assembly with the eclipse needle and the vaccine.Through the sample investigation, it was not possible to reproduce the reported defect nor was a manufacturing related defect observed.Based on the investigation results, a cause related to the manufacturing process cannot be determined.We confirm that all results for engagement force measured as part of the final testing prior to lot release were found to be within specifications.We would like to inform you that smartslip technology (tm) has been introduced to help to ensure that a secure connection is made with luer slip syringes.It has been designed to reduce the risk of needle disengagement from luer slip syringes, which are the most common syringe design (in europe).In accordance, we recommend following the ifus for bd eclipse smartslip which are unique in recommending a "push firmly when attaching the needle to the syringe." the use should be sure ¿clip¿ is activated.When attaching a needle with smartslip technology (tm) to luer lock connection, the clinician may feel a stronger resistance.This is not preventing a connection to be made.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.

Brand Name
ECLIPSE SMARTSLIP
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23101658
Report Number3002682307-2025-00112
Device Sequence Number18478348
Product Code FMI
UDI-Device Identifier00382903057603
UDI-Public(01)00382903057603(11)201104(17)251031(10)2011007
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number305760
Device Lot Number2011007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2025
Supplement Date Received by Manufacturer11/25/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown